Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 2008, 1:57 PM CDT for Brown County, Redwood County, Minnesota. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 5, 2008, 2:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Brown County, MN, Redwood County, MN
The radar
The Minneapolis radar (KMPX), 140 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:41 PM CDT | HAIL 0.88 | 1 Se Morgan, MN | |
| Jun 5, 2:41 PM CDT | HAIL 0.88 | 1 Se Morgan, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 051858
SVRMPX
MNC015-127-051945-
/O.NEW.KMPX.SV.W.0085.080605T1857Z-080605T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 245 PM CDT
* AT 154 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
REVERE TO 11 MILES SOUTH OF LAMBERTON TO 27 MILES SOUTH OF
REVERE...AND MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS INCLUDE...
LAMBERTON...
WANDA...
WABASSO...
CLEMENTS...
REDWOOD FALLS...
MORGAN...
SPRINGFIELD...
COMFREY...
EVAN...
SLEEPY EYE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4419 9513 4418 9546 4420 9555 4458 9512
4434 9455 4411 9484 4410 9512
TIME...MOT...LOC 1857Z 222DEG 44KT 4425 9532 4410 9521
4386 9540
$$
LS2 follow-up statements
000
WWUS53 KMPX 051918
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
218 PM CDT THU JUN 5 2008
MNC015-127-051945-
/O.CON.KMPX.SV.W.0085.000000T0000Z-080605T1945Z/
REDWOOD MN-BROWN MN-
218 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR BROWN AND REDWOOD COUNTIES...
AT 216 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE MOST DANGEROUS PART OF THE STORM WAS
LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF CLEMENTS TO
2 MILES NORTH OF SPRINGFIELD TO 13 MILES SOUTH OF SANBORN...AND
MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WANDA...WALNUT GROVE...
WABASSO...SPRINGFIELD...SLEEPY EYE...SANBORN...REVERE...REDWOOD
FALLS...NORTH REDWOOD AND MORGAN.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4419 9513 4418 9546 4420 9555 4458 9512
4434 9455 4411 9484 4410 9512
TIME...MOT...LOC 1918Z 222DEG 44KT 4444 9508 4429 9497
4405 9516
$$
LS000
WWUS53 KMPX 051945
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
244 PM CDT THU JUN 5 2008
MNC015-127-051954-
/O.EXP.KMPX.SV.W.0085.000000T0000Z-080605T1945Z/
REDWOOD MN-BROWN MN-
244 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR BROWN AND REDWOOD COUNTIES
EXPIRES AT 245 PM CDT...
AT 241 PM CDT...HAIL UP TO NICKLE SIZE IN DIAMETER WAS REPORTED NEAR
THE TOWN OF EVAN WITH THE STORM.
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.
LAT...LON 4419 9513 4418 9546 4420 9555 4458 9512
4434 9455 4411 9484 4410 9512
TIME...MOT...LOC 1944Z 222DEG 44KT 4468 9478 4453 9467
4429 9486
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:42 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 5, 12:42 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1242 PM CDT THU JUN 5 2008
.UPDATE...FOR 18Z AVIATION DISUCSSION BELOW
&&
.DISCUSSION.../ISSUED 857 AM CDT THU JUN 5 2008/
A SIGNIFICANT SEVERE WEATHER OUTBREAK IS STILL EXPECTED LATER
TODAY. HOWEVER...A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED THIS MORNING...SO HAVE REDUCED PRECIPITATION CHANCES TO
30 PERCENT OR BELOW PRIOR TO 18Z. HAVE ALSO REMOVED -SHRA FROM
TAFS...AND PROLONGED IFR CEILINGS UNTIL THIS AFTERNOON.
A SURFACE WARM FRONT BISECTING IOWA AT 14Z WILL LIFT NORTH TODAY...AND
REACH SOUTHERN MINNESOTA THIS AFTERNOON. THE PRESENCE OF A WEAK
MID LEVEL CAP MAY INITIALLY INHIBIT THUNDERSTORM DEVELOPMENT EARLY THIS
AFTERNOON...BUT SURFACE HEATING /WITH EVENTUAL CLEARING IN
SOUTHERN MN/ AND AN APPROACHING SHORTWAVE TROUGH...SHOULD PROVIDE
SUFFICIENT DESTABILIZATION FOR THUNDERSTORM INITIATION ACROSS
SOUTHERN MN BY 20Z. FORECAST SYNOPTIC/MESOSCALE FEATURES AND
PARAMETERS ARE STILL INDICATING A HIGH POTENTIAL FOR SEVERE
THUNDERSTORMS AND TORNADOES...AS DISCUSSED IN THE 409 AM CDT
DISCUSSION BELOW. ADDITIONALLY...AREAS ALONG AND SOUTH OF A
GRANITE FALLS...TO BLOOMINGTON...TO HASTINGS LINE HAVE BEEN
UPGRADED TO A HIGH RISK BY THE STORM PREDICTION CENTER.
&&
.AVIATION.../18Z TAF ISSUANCE/
CLOUDS WILL SCATTER OUT BRIEFLY THIS AFTERNOON...WITH TEMPORARY VFR
CONDITIONS PRIOR TO THE ARRIVAL OF THE SHOWERS AND THUNDERSTORMS.
STRONG THUNDERSTORMS ENTERING SOUTHWESTERN MINNESOTA AROUND 18Z
WILL SPREAD EAST AND NORTH THIS AFTERNOON AND EVENING. STRONG
WINDS...HAIL...AND IFR CONDITIONS WILL ACCOMPANY MANY OF THE
THUNDERSTORMS. SHOWERS WILL CONTINUE INTO THE MORNING HOURS ON
FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
MORNING FOR ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-
CHISAGO-DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-
ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-POPE-RAMSEY-
REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
WI...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
MORNING FOR BARRON-DUNN-PEPIN-PIERCE-POLK-ST. CROIX.
&&Hazardous weather outlook, Jun 5, 12:22 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1222 PM CDT THU JUN 5 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1222 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY MID AFTERNOON...AND SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. THERE IS A THREAT FOR TORNADOES...ESPECIALLY ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO HASTINGS. LARGE HAIL...DAMAGING WINDS...INTENSE CLOUD TO GROUND LIGHTNING...AND FLASH FLOODING ARE ALSO A DISTINCT POSSIBILITY INTO THE OVERNIGHT HOURS ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN ON FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS ALSO THE POSSIBILITY OF STRONG WINDS DEVELOPING IN THE WAKE OF THE COLD FRONT ACROSS CENTRAL AND SOUTHERN MINNESOTA DURING THE DAY FRIDAY. CHECK LATER OUTLOOKS FOR ADDITIONAL DETAILS. THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA ON SATURDAY AND CONTINUE THROUGH NEXT TUESDAY. SEVERE STORMS MAY OCCUR ON SATURDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS HIGHLY LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND SOUTH OF AN APPLETON...TO TWIN CITIES METRO...TO RED WING LINE. LS/RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:36 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 17 hr |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet | 45 min |
| Jun 5, 3:06 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 24 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 32 min |
| Jun 5, 3:30 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 30 min |
| Jun 5, 3:47 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 28 min |
| Jun 5, 3:56 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 34 min |
| Jun 5, 4:01 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 29 min |
| Jun 5, 4:07 PM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott | 83 min |
| Jun 5, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 32 min |
| Jun 5, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.